I had the same symptoms while only on 40 mgm of prednisone. If you are getting up to pee a lot during the night, have your blood sugar checked pronto. You can purchase an Accu-Chek meter at your local drug store. Personally, I had excessive thirst and tingling in my fingertips (I worked for an Endocrinologist and both parents were diabetics so I knew the symptoms). I bought Diastix, to test glucose in urine, and tested it three hours after my dinner. The test strip turned the darkest color on the chart and I knew my blood sugar just had to be high if it were spilling into my urine. Sure enough, after a visit to my family physician the following day I tested my blood with the Accu-chek in the evening and it was 237! My GI and family physicians both say it is from the prednisone and I am down to only 5 mgm per day from 40 mgm which I started back in June. Needless to say, I watch my sugar and carbohydrate intake like a hawk and my blood sugar has been normal ever since.
Prednisone gives me terrible insomnia, raises my blood pressure and has already given me osteoporosis. Make sure you take extra calcium with vitamin D.
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008 for ten days.
Remission Nov 08 thru May of 09.
Slowly coming out of flare. Meds: Colazal (6 per day), prednisone 10 mgm and tapering weekly, Cort enema nightly, Canasa in morning, Benicar 20 mg for BP, flaxseed oil 3 x a day, fishoil 2 x a day, probiotic 3 x a day, calcium with D 1x a day and multivitamin.
Doctor had me on 100 mgm of 6MP which drastically lowered my white count. Now off the 6MP pending results of repeat white count. UGH.